MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 62MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 62MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-32-062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Muscle Spasm(s) (1966); Pain (1994); Discomfort (2330); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 10/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Claim letter received alleging pain, inability to walk without crutches, inability to move, trouble sleeping, spasms, discomfort, suffering, significant loss of amenity.Doi: (b)(6) 2017 - dor: (b)(6) 2018 (right hip).Email notification from (b)(6) received alleging infection.Primary surgery date has been updated to (b)(6) 2015 and revision date to (b)(6) 2016.The revision on (b)(6) 2017 noted on the (b)(6) appendix b matches with the second stage revision mentioned on the original claim letter.It was indicated that during this date, the infection had settled and the client's hip was now put back in place.It is unknown if the definitive implants are from depuy.It should be noted that around ten days after the definitives were implanted, the patient had experienced pain again.It was also indicated that this claim is not actively litigated.Doi: (b)(6) 2015 - dor:(b)(6) 2016 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device was received.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN SECTOR W/GRIPTION 62MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9769545
Report Number1818910-2020-06329
Device Sequence Number14044987
Product Code LPH
UDI-Device Identifier10603295010357
UDI-Public10603295010357
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1217-32-062
Device Catalogue Number121732062
Device Lot Number350330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
05801441/G6106999; 63642136/G6166311; 66017569/84294526; 66017569/85294526
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR